Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 26, 2021, 7:33 PM EDT for Lamar County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 7:33 PM EDT (23:33 UTC)
- Expired
- Jul 26, 2021, 8:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Lamar County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829
WWUS82 KFFC 262333
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Mon Jul 26 2021
GAZ056-058-070-071-270000-
Butts GA-Lamar GA-Monroe GA-Spalding GA-
733 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BUTTS...NORTHEASTERN
LAMAR...NORTHWESTERN MONROE AND SOUTHEASTERN SPALDING COUNTIES UNTIL
800 PM EDT...
At 733 PM EDT...a strong thunderstorm was over Goggins, or near
Barnesville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Milner, Aldora, High Falls State Park, Liberty Hill,
Goggins, Collier, Johnstonville and Chappel Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3302 8420 3318 8420 3325 8409 3325 8399
3312 8396 3301 8400
TIME...MOT...LOC 2333Z 261DEG 1KT 3311 8412
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:11 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 26, 3:11 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 311 PM EDT Mon Jul 26 2021 .SHORT TERM /Tonight through Tuesday Night/... Upper trough digging down the Atlantic coast displaces upper ridging that has been the primary influence over the past weekend. This, combined with the weak low that that has been meandering off the FL/GA coast drifting into southeast GA, will bring more widespread, but still diurnally oriented, convection to the forecast area over the next 36 hours. With a somewhat tropical profile to the atmosphere, lapse rates remain weak and instability limited but precipitable water values are quite hefty, resulting in limited severe thunderstorm potential but a continuing chance for localized heavy rain. Not seeing enough larger-scale excessive rain right now to pinpoint any areas for a Flood Watch. Warm and humid conditions continue, however cloud cover and precipitation should keep heat index values below advisory levels through Tuesday. 20 .LONG TERM /Wednesday through Monday/... Apparent Temperatures (Heat Index Values) may approach 105 degrees for the southern half of the CWA for the end of the week into the weekend. CWA remains in NW flow through much of the extended period of the forecast. Longwave trough that sets up just to the east looks to retrograde a bit by early next week, driving the ridge back to the west. At the surface, there should be a weak frontal boundary across northern GA Wednesday into Thursday. This front should become diffuse by early Friday. A second frontal boundary should begin to sag southward across northern portions of the state by the weekend. This front will remain stationary through early next week. Widespread heat index values may approach 105 degrees south of the Interstate 20 corridor Thursday and Friday. With the stationary frontal boundary setting up across northern GA for the weekend, the highest heat index values will likely shift south of an Athens to Macon to Columbus line. NListemaa && .AVIATION... 18Z Update... VFR conditions will predominate across the forecast area through 06Z, outside of isolated to scattered convection. Best coverage of convection will be across northern and western portions of the forecast area. Will see areas of MVFR, with local IFR, visibilities developing between 06Z and 14Z. Will likely see MVFR to IFR ceilings across the eastern portions of the forecast area between 06Z and 16Z, however only TAF site expected to be impacted at this time is KAHN. Isolated to scattered convection redevelops tomorrow by 16Z, again with better coverage across the west and north. Northwest to north winds 6kt or less become light, 3kt or less, and northeast to east in direction after 00Z. //ATL Confidence...18Z Update... Medium to high on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 90 73 94 / 40 60 50 20 Atlanta 77 89 75 93 / 40 60 50 30 Blairsville 68 84 67 89 / 50 60 40 20 Cartersville 74 90 73 94 / 40 60 40 20 Columbus 76 92 75 94 / 40 60 60 60 Gainesville 74 88 73 93 / 50 60 50 20 Macon 75 93 73 95 / 30 60 70 50 Rome 75 91 73 96 / 50 60 40 10 Peachtree City 75 91 74 94 / 40 60 50 40 Vidalia 75 91 73 92 / 40 70 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....NListemaa AVIATION...20
Hazardous weather outlook, Jul 26, 2:39 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 239 PM EDT Mon Jul 26 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 239 PM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible across north and central Georgia this afternoon and evening. Storms could become strong with locally heavy rainfall, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are possible across north and central Georgia Tuesday through Sunday afternoons and evenings. A few storms could become strong and will be capable of producing locally heavy rain heavy rain, gusty winds and frequent lightning. Heat advisory conditions are possible Wednesday through Friday, especially across east central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 26, 3:42 PM EDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Mon Jul 26 2021
GAZ002>005-262015-
Whitfield GA-Catoosa GA-Walker GA-Murray GA-
342 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA...WALKER AND
NORTHERN MURRAY COUNTIES UNTIL 415 PM EDT...
At 341 PM EDT...a line of strong thunderstorms was along a line
extending from Blue Spring to near Tunnel Hill to near Cohutta...and
moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Ringgold, Chickamauga, Varnell, Tunnel Hill, Cohutta,
Crandall, Sumac, Wood Station, Rocky Face, Blue Spring, Beaumont,
Beaverdale, Dawnville, Rock Spring and Noble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8491 3491 8463 3477 8487 3473 8521
3488 8533 3490 8514 3499 8498
TIME...MOT...LOC 1941Z 297DEG 9KT 3486 8523 3488 8507 3494 8493
WIND...40MPHSpecial weather statement, Jul 26, 4:04 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Mon Jul 26 2021
GAZ002-011-262030-
Chattooga GA-Walker GA-
404 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA AND SOUTHERN
WALKER COUNTIES UNTIL 430 PM EDT...
At 404 PM EDT...a strong thunderstorm was over Lafayette. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lafayette, Naomi, Center Post and Suttles Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3472 8543 3477 8524 3463 8511 3455 8544
TIME...MOT...LOC 2004Z 341DEG 4KT 3468 8532
WIND...40MPHSpecial weather statement, Jul 26, 5:25 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
525 PM EDT Mon Jul 26 2021
GAZ011-019-262200-
Chattooga GA-Floyd GA-
525 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND FLOYD
COUNTIES UNTIL 600 PM EDT...
At 525 PM EDT...a strong thunderstorm was over Holland, or 10 miles
south of Summerville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Lyerly, Chattoogaville, Coosa, Holland and James H. Floyd State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3445 8536 3433 8515 3421 8521 3416 8534
3432 8547 3435 8547
TIME...MOT...LOC 2125Z 310DEG 13KT 3434 8537
WIND...40MPHSpecial weather statement, Jul 26, 6:13 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT Mon Jul 26 2021
GAZ036>038-262245-
Oglethorpe GA-Clarke GA-Oconee GA-
613 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OGLETHORPE...SOUTHEASTERN
CLARKE AND EASTERN OCONEE COUNTIES UNTIL 645 PM EDT...
At 613 PM EDT...a strong thunderstorm was near Whitehall, or near
Athens...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winterville, Crawford, Arnoldsville, Whitehall, Athens-Clarke County,
Dunlap, State Botanical Garden Of Ga, Hutchings and Barnett Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3389 8340 3400 8331 3393 8311 3383 8316
3377 8325
TIME...MOT...LOC 2213Z 305DEG 9KT 3390 8329
WIND...40MPHSpecial weather statement, Jul 26, 6:56 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Mon Jul 26 2021
GAZ069>071-081-262330-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
656 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL
730 PM EDT...
At 656 PM EDT...a strong thunderstorm was over Yatesville, or 10
miles south of Barnesville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Yatesville, Culloden, Aldora, The Rock, Redbone, Logtown
and Goggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3285 8424 3304 8425 3313 8415 3306 8403
3286 8401 3276 8411
TIME...MOT...LOC 2256Z 348DEG 0KT 3290 8413
WIND...40MPHSpecial weather statement, Jul 26, 7:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Mon Jul 26 2021
GAZ056-058-070-071-270000-
Butts GA-Lamar GA-Monroe GA-Spalding GA-
733 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BUTTS...NORTHEASTERN
LAMAR...NORTHWESTERN MONROE AND SOUTHEASTERN SPALDING COUNTIES UNTIL
800 PM EDT...
At 733 PM EDT...a strong thunderstorm was over Goggins, or near
Barnesville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Milner, Aldora, High Falls State Park, Liberty Hill,
Goggins, Collier, Johnstonville and Chappel Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3302 8420 3318 8420 3325 8409 3325 8399
3312 8396 3301 8400
TIME...MOT...LOC 2333Z 261DEG 1KT 3311 8412
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:49 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| Jul 26, 3:42 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 33 min |
| Jul 26, 4:04 PM EDT | Special Weather Statement | FFC | Walker | 26 min |
| Jul 26, 5:25 PM EDT | Special Weather Statement | FFC | Floyd | 35 min |
| Jul 26, 6:13 PM EDT | Special Weather Statement | FFC | Clarke | 32 min |
| Jul 26, 6:56 PM EDT | Special Weather Statement | FFC | Lamar | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.